Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Breast cancer, surgery, chemotherapy, upper hand swelling, infections, fever, treatment ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3385 Questions
Dear Sir,

My mother is aged 64 years and almost 18-20 years back she was diagonised as having breast cancer and she had surgery and chemotherapy. Since then her left upper hand was swollen. Now last summer and this summer she had some infections and developed fever. I want know how we can prevent these, what are the remedies for this. Is there any good doctor/ hospital in coimbatore, Tamil nadu, south India, where we can treat this condition. Even now she has fever and infections. I request some urgent help on this matter.
Posted Tue, 8 May 2012 in Breast Cancer
Answered by Dr. Raju A.T 1 hour later

Thanks for your query,

The left arm swelling can be a complication of radiotherapy , where the lymphatic channels ( which carry the lymph )get destroyed or blocked leading to stasis of the lymph and subsequent swelling of the arm.

If you can present in information about the infections she has in detail I will be able to answer better,like what infections she used to get and what was the treatment advised.Also details about the medication she is on will help.

Will wait for the information.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor